Puerto Rico, 2003Wildfire in Puerto Rico, March 16 to 19, 2003
March 16 to 19, 2003 · NWS SJU · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.6 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 16, 10:40 AM AST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 16, 10:40 AM AST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1040 AM AST SUN MAR 16 2003
12Z SOUNDING MEASURED A STABLE AIR MASS WITH LOCAL MOISTURE CONFINED
TO THE LOWER LEVELS. SATTELITE PICTURES DO NOT SHOW SIGNIFICANT
FEATURES UPSTREAM. BASED ON THIS AND THE FACT THAT GUIDANCE SUGGEST
SIMILAR CONDITIONS TO CONTINUE...DECIDED NOT TO AMEND AT THIS TIME.
ALTHOUGH ISOLATED SHOWERS HAVE LINGERED OVER THE EASTERN WATERS OF
PUERTO RICO DURING THE MORNING...THESE SHOWERS ARE EXPECTED TO
DISSIPATE LATER AS THE SUN HEAT THE TOPS OF THESE CLOUDS STABILIZING
THEM MORE. HAVE DECIDED BASED MAINLY IN AVN SINCE LOOKS LIKE ITS IS
THE ONE DOING BETTER.
PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS.
.SJU
.PR...NONE.
.VI...NONE.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
RIVERA
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).Hazardous weather outlook, Mar 16, 6:00 AM AST, 6 hours before
PRZ001>013-VIZ001-002-AMZ710>750-162000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN MAR 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
.MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
.MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV.SJU
Wildfire, Western Interior
- When
- March 16, 12:00 PM AST to March 19, 12:00 AM AST
- Where
- Western Interior County, Maricao
- Property damage
- $3.6 million
- Reported by
- EMERGENCY MANAGER
The lack of significant rainfall in the Maricao State Forest during the month of March, typical of this time of the year, contributed to the dry conditions which helped fuel a forest fire which burned 296 acres during a period of four days. Over a 100,00 gallons of water were used to control the wild fire. Flora and fauna was severely impacted . The western interior region of Puerto Rico showed a rainfall deficiency of around 85 percent through the last two weeks of February through the first two weeks of March 2003.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New York, March 16 to 17, 2003$300,000 · 1 event
- Flooding in Montana, March 16 to 18, 2003$75,000 · 3 events
- Heavy Snow in Utah, March 16 to 18, 20036 events
- Hail in North Carolina, March 16, 20031.5 in hail · 5 events
- Winter Storm in Colorado, March 16 to 18, 20034 events
- Hail and Damaging Winds in Florida, March 16, 2003$2,000 · 1 in hail · 3 events
- High Wind in Texas, March 16, 200358 kt wind · 3 events
- Heavy Snow in Arizona, March 16 to 17, 20033 events
- Strong Wind in California, March 16 to 19, 2003$3,000 · 75 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 16, 20033 events
- Winter Weather in Utah, March 16 to 17, 20032 events
- Hail in North Carolina, March 16, 20031 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347323.